Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 24, 2008, 8:47 PM CDT for 4 counties in Kansas. It was in force for 58 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2008, 8:47 PM CDT (01:47 UTC)
- Expired
- Apr 24, 2008, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:50 PM CDT | HAIL 2.5 | 10 S Jennings, KS | |
| Apr 24, 9:25 PM CDT | HAIL 0.88 | Lenora, KS | |
| Apr 24, 9:25 PM CDT | HAIL 1.75 | 9 Nw Hill City, KS | |
| Apr 24, 9:30 PM CDT | HAIL 2.75 | 8 N Penokee, KS | |
| Apr 24, 9:30 PM CDT | HAIL 2.75 | 9 Nnw Studley, KS | |
| Apr 24, 9:36 PM CDT | TORNADO | 1 N Morland, KS | BRIEF TORNADO REPORT FORWARDED BY KAKE |
| Apr 24, 9:40 PM CDT | HAIL 1.75 | 12 N Hill City, KS | |
| Apr 24, 9:45 PM CDT | HAIL 1 | Hill City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 3354 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 250147 TORGLD KSC039-065-137-179-250245- /O.NEW.KGLD.TO.W.0007.080425T0147Z-080425T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 847 PM CDT THU APR 24 2008 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS... WESTERN GRAHAM COUNTY IN NORTHWEST KANSAS... SOUTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS... NORTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... * UNTIL 945 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTHWEST OF NEW ALMELO...MOVING SOUTHEAST AT 27 MPH. THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL WELL TO THE NORTH OF THE POSSIBLE TORNADO. * THE TORNADO WILL BE NEAR... 6 MILES NORTHEAST OF STUDLEY AROUND 910 PM CDT... MORLAND AROUND 920 PM CDT... PENOKEE AROUND 925 PM CDT... HILL CITY AROUND 935 PM CDT... A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3959 9967 3922 9993 3934 10048 3964 10027 TIME...MOT...LOC 0147Z 309DEG 24KT 3951 10024 $$ JRM
5 follow-up statements
000 WWUS53 KGLD 250203 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 802 PM MDT THU APR 24 2008 KSC039-065-137-179-250245- /O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/ NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS- 902 PM CDT THU APR 24 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN GRAHAM...NORTHEASTERN SHERIDAN...SOUTHEASTERN DECATUR AND SOUTHWESTERN NORTON COUNTIES... AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTH OF STUDLEY...MOVING EAST AT 24 MPH. NUMEROUS SMALLER CIRCULATIONS HAVE BEEN OBSERVED ALONG THE LEADING GUST FRONT OF THE STORM...ALLOWING THE POSSIBILITY OF A BRIEF TORNADO TO DEVELOP QUICKLY ALONG THE GUST FRONT. STRONG WINDS TO 70 MPH AND HAIL UP TO GOLFBALL SIZE WILL ALSO ACCOMPANY THIS STORM. THE TORNADO WILL BE NEAR... STUDLEY AROUND 915 PM CDT... LENORA AROUND 920 PM CDT... MORLAND AROUND 925 PM CDT... PENOKEE AROUND 935 PM CDT... HILL CITY AROUND 945 PM CDT... IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3959 9967 3922 9993 3934 10048 3964 10027 TIME...MOT...LOC 0202Z 290DEG 21KT 3945 10021 $$ JRM
000
WWUS53 KGLD 250211
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT THU APR 24 2008
KSC039-065-137-179-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS-
910 PM CDT THU APR 24 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM...NORTHEASTERN SHERIDAN...EXTREME SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTH OF
STUDLEY...MOVING EAST AT 24 MPH. THIS STORM HAS HAD A HISTORY OF
PRODUCING VERY LARGE HAIL...WITH TENNIS BALL SIZE HAIL REPORTED 10
MILES SOUTH OF JENNINGS AT 850 PM CDT.
THE TORNADO WILL BE NEAR...
LENORA AROUND 915 PM CDT...
MORLAND AROUND 920 PM CDT...
MORLAND AROUND 925 PM CDT...
PENOKEE AROUND 935 PM CDT...
HILL CITY AROUND 945 PM CDT...
IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING
WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE
EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING
VISIBILITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 3963 10019 3963 10014 3961 10002 3959 9970
3958 9968 3922 9993 3937 10039 3964 10022
TIME...MOT...LOC 0210Z 290DEG 21KT 3946 10012
$$
JRM000
WWUS53 KGLD 250221
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT THU APR 24 2008
KSC039-065-137-179-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-DECATUR KS-SHERIDAN KS-GRAHAM KS-
919 PM CDT THU APR 24 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM...NORTHEASTERN SHERIDAN...EXTREME SOUTHEASTERN DECATUR AND
SOUTHWESTERN NORTON COUNTIES...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTH OF
MORLAND...MOVING EAST AT 24 MPH. THIS STORM HAS A HISTORY OF
PRODUCING VERY LARGE HAIL AND 70 MPH WINDS. THE LARGE HAIL AND
STRONG WINDS CAN CREATE LARGE AMOUNTS OF PROPERTY DAMAGE...ANYONE IN
THE PATH OF THIS STORM...ESPECIALLY IN THE HILL CITY SHOULD TAKE
SHELTER.
THE TORNADO WILL BE NEAR...
MORLAND AROUND 925 PM CDT...
PENOKEE AROUND 935 PM CDT...
HILL CITY AROUND 945 PM CDT...
IN ADDITION TO THE TORNADO...THIS THUNDERSTORM WILL PRODUCE DAMAGING
WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE
EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING
VISIBILITY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 3963 10019 3963 10014 3961 10002 3959 9970
3958 9968 3922 9993 3937 10039 3964 10022
TIME...MOT...LOC 0219Z 290DEG 21KT 3944 10005
$$
JRM000
WWUS53 KGLD 250228
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT THU APR 24 2008
KSC039-179-250237-
/O.CAN.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
DECATUR KS-SHERIDAN KS-
927 PM CDT THU APR 24 2008
...THE TORNADO WARNING FOR NORTHEASTERN SHERIDAN AND EXTREME
SOUTHEASTERN DECATUR COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0227Z 290DEG 21KT 3942 9999
$$
KSC065-137-250245-
/O.CON.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-GRAHAM KS-
927 PM CDT THU APR 24 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WESTERN
GRAHAM AND SOUTH CENTRAL NORTON COUNTIES...
AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTH OF
PENOKEE...MOVING EAST AT 40 MPH. THIS WARNING HAS BEEN EXTENDED TO
INCLUDE ALL OF EASTERN GRAHAM COUNTY. VERY LARGE HAIL HAS ALSO BEEN
OBSERVED WITH THIS STORM.
THE TORNADO WILL BE NEAR...
PENOKEE AROUND 935 PM CDT...
HILL CITY AROUND 935 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0227Z 290DEG 21KT 3942 9999
$$
JRM000
WWUS53 KGLD 250246
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT THU APR 24 2008
KSC065-137-250255-
/O.EXP.KGLD.TO.W.0007.000000T0000Z-080425T0245Z/
NORTON KS-GRAHAM KS-
945 PM CDT THU APR 24 2008
...THE TORNADO WARNING FOR WESTERN GRAHAM AND SOUTH CENTRAL NORTON
COUNTIES HAS EXPIRED...
THE STORM HAS SHIFTED TO THE EAST AND HAS BEEN REPLACED BY A WARNING
FOR WESTERN GRAHAM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 3959 9970 3958 9968 3943 9980 3922 9993
3937 10016 3952 10014 3959 10011 3961 10004
TIME...MOT...LOC 0245Z 290DEG 21KT 3938 9986
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:34 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 24, 2:34 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
134 PM MDT THU APR 24 2008
.SHORT TERM... (TONIGHT - SUNDAY)
128 PM MDT THU APR 24 2008
WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH MOVING ACROSS THE
NORTHERN ROCKIES THIS AFTERNOON. QVECTORS INDICATE STRONG SYNOPTIC
SCALE LIFT WILL MOVE THROUGH WITH THAT FEATURE TONIGHT. CONVECTION
WILL INITIATE ON THE SURFACE COLD FRONT IN EASTERN COLORADO BY LATE
AFTERNOON/EARLY EVENING...THEN SWEEP THROUGH THE FORECAST AREA
TONIGHT. LOW LEVEL MOISTURE RETURN WILL BE LIMITED ACROSS THE
SOUTHERN FORECAST AREA...BUT NORTH OF THE INTERSTATE EASTERLY
WINDS WILL BE ADVECTING RICH MOISTURE. FRONT WILL INTERCEPT THAT
MOISTURE AND INSTABILITY AXIS...RESULTING IN STRONG TO SEVERE
THUNDERSTORMS. SURFACE WINDS WILL BE BACKED TO NEAR DUE EAST ACROSS
NORTHEAST CWA...WHERE LOW LEVEL HELICITY AND EHI VALUES SUGGEST
TORNADO THREAT WILL BE THE GREATEST. IN ADDITION...RUC AND NAM SHOW
STRONG WINDS BEHIND THE FRONT. WIND GUSTS COULD APPROACH WARNING
CRITERIA...BUT TO KEEP HIGHLIGHTS SIMPLE WITH ANTICIPATED CONVECTION
WILL GO WITH A WIND ADVISORY FOR NOW AND LEAVE ANY SHORT FUSE
WARNINGS FOR TONIGHT. AS WAS THE CASE YESTERDAY...BLOWING DIRT WILL
BE A PROBLEM...ESPECIALLY IN OPEN COUNTRY. WIND WILL BRIEFLY SUBSIDE
AROUND SUNRISE...BEFORE INCREASING AGAIN FRIDAY MORNING. ADVISORY
MAY NEED TO BE EXTENDED.
NEXT SHORTWAVE TROUGH WILL APPROACH IN THE NORTHWEST FLOW ALOFT LATE
FRIDAY NIGHT AND INTO SATURDAY. LOW LEVEL FLOW WILL REMAIN WESTERLY
THROUGH THAT TIME...AND AS A RESULT MOISTURE WILL BE LACKING FOR
THIS SYSTEM. MODELS ONLY SHOWING A SMALL AREA OF ELEVATED CAPE AHEAD
OF THE SURFACE FRONT AT 18Z SATURDAY NEAR HILL CITY. MAY INSERT SOME
ISOLATED THUNDER THERE...BUT ELSEWHERE LOOKS DRY. ANOTHER BREEZY DAY
ON SATURDAY WITH POST FRONTAL NORTHWEST WINDS. AS SKIES CLEAR AND
WINDS DIMINISH SATURDAY NIGHT...HARD FREEZE LOOKS POSSIBLE WITH GOOD
RADIATIONAL COOLING...ESPECIALLY ACROSS THE HIGHER TERRAIN WEST OF
HIGHWAY 27. GROWING SEASON IS UNDERWAY...SO A HIGHLIGHT FOR FREEZING
CONDITIONS MAY EVENTUALLY BE REQUIRED.
FINALLY...SUNDAY WILL BE DRY AS RIDGE BEGINS TO BUILD ACROSS THE
ROCKIES. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL.
.LONG TERM... (MONDAY - THURSDAY)
128 PM MDT THU APR 24 2008
UPPER RIDGING WILL TRANSLATE ACROSS THE AREA EARLY IN THE PERIOD.
THIS WILL RESULT IN DRY AND WARM CONDITIONS. 850MB TEMPERATURES SHOW
WARMEST DAY WILL BE TUESDAY...POSSIBLY INTO WEDNESDAY DEPENDING ON
LOCATION OF THE NEXT FRONT. BOTH THE ECMWF AND GFS SHOW A FRONT
DRAPED ACROSS THE FORECAST AREA ON WEDNESDAY. AS THE NEXT UPPER
TROUGH SETTLES INTO THE GREAT BASIN...SOUTHWEST FLOW ALOFT WILL
DEVELOP OVER THE CENTRAL PLAINS. REMAINS TO BE SEEN IF THERE WILL BE
ANY WEAK DISTURBANCE EJECTING FROM THE MAIN TROUGH AXIS WHICH WOULD
INITIATE CONVECTION ON THE FRONT. HOWEVER...THE PATTERN DOES SUPPORT
AT LEAST A MENTION OF THUNDERSTORMS. MODELS DIVERGE ON
THURSDAY...WITH ECMWF SHOWING SIGNIFICANT POST FRONTAL PRECIPITATION
AS UPPER TROUGH MOVES ACROSS...BUT GFS MUCH FURTHER NORTH WITH THE
UPPER DYNAMICS. HPC LEANING TOWARDS THE ECMWF SOLUTION SO WILL CARRY
SLIGHT CHANCE POPS FOR THURSDAY...WITH COOLER TEMPERATURES.
24
&&
.AVIATION...
128 PM MDT THU APR 24 2008
FOR THE UPCOMING 18Z TAFS...NO AVIATION PROBLEMS THROUGH MID TO
LATE AFTERNOON. CONVECTION EXPECTED TO INITIATE BETWEEN 21Z AND
00Z OVER NORTHEAST COLORADO AND EXTREME NORTHWEST
KANSAS...POSSIBLY IMPACTING KGLD. THUNDERSTORMS WILL MOVE EAST AND
CONGEAL INTO AN MCS TONIGHT...REACHING KMCK BETWEEN 02Z AND 06Z.
LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE WITH THUNDERSTORMS
THIS EVENING...PARTICULARLY AT KMCK. WIND SHIFT WILL ACCOMPANY
COLD FRONTAL PASSAGE THIS EVENING...WITH NORTHWEST WINDS
INCREASING TO 25 TO 35 KTS AND HIGHER GUSTS. AREAS OF BLOWING DIRT
MAY BRIEFLY REDUCE VISIBILITIES IMMEDIATELY AFTER FRONTAL PASSAGE.
24
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT
/7 AM CDT/ FRIDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 AM MDT
/7 AM CDT/ FRIDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 9 PM THIS EVENING TO 6 AM MDT FRIDAY FOR
COZ090>092.
&&
FOLTZ/24Hazardous weather outlook, Apr 24, 10:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 935 AM MDT THU APR 24 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 935 AM MDT THU APR 24 2008 /1035 AM CDT THU APR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BEGINNING LATE THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT WILL BE GENERALLY ALONG AND EAST OF A LINE FROM BENKELMAN TO GOVE. LARGE HAIL...STRONG WINDS AND TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. AS A SURFACE COLD FRONT MOVES THROUGH...WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. AT THIS TIME...CLOUD TO GROUND LIGHTNING APPEARS TO BE THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. FOLTZ
In the hours before
Local storm report, Apr 24, 7:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 8 SSE ATWOOD 39.70N 100.98W
04/24/2008 E0.88 INCH RAWLINS KS CO-OP OBSERVER
&&
BLMLocal storm report, Apr 24, 7:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 12 N LEVANT 39.55N 101.19W
04/24/2008 E1.75 INCH THOMAS KS PUBLIC
&&
BLMLocal storm report, Apr 24, 8:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SELDEN 39.54N 100.57W
04/24/2008 E1.75 INCH SHERIDAN KS EMERGENCY MNGR
&&
BLMLocal storm report, Apr 24, 8:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL SELDEN 39.54N 100.57W
04/24/2008 E4.25 INCH SHERIDAN KS TRAINED SPOTTER
&&
BLMLocal storm report, Apr 24, 8:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 5 SSE SELDEN 39.47N 100.53W
04/24/2008 E70 MPH SHERIDAN KS STORM CHASER
&&
FOLTZLocal storm report, Apr 24, 8:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 8 N MAX 40.23N 101.40W
04/24/2008 E0.75 INCH DUNDY NE PUBLIC
&&
BLMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:21 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 37 min |
| Apr 24, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 22 min |
| Apr 24, 7:25 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 65 min |
| Apr 24, 7:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 38 min |
| Apr 24, 8:12 PM CDT | Tornado Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 47 min |
| Apr 24, 9:24 PM CDT | Tornado Warning | GLD | Graham, Norton | 54 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 12 min |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.